Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/30580
Title: Nonmonotone Barzilai-Borwein gradient algorithm for ℓ1- regularized nonsmooth minimization in compressive sensing
Authors: Xiao, Y
Wu, SY
Qi, L 
Keywords: Barzilai-Borwein gradient algorithm
Compressive sensing
Nonconvex optimization
Nonmonotone line search
Nonsmooth optimization
ℓ 1 regularization
Issue Date: 2014
Publisher: Springer
Source: Journal of scientific computing, 2014, v. 61, no. 1, p. 17-41 How to cite?
Journal: Journal of scientific computing 
Abstract: This study aims to minimize the sum of a smooth function and a nonsmooth ℓ1-regularized term. This problem as a special case includes the ℓ1-regularized convex minimization problem in signal processing, compressive sensing, machine learning, data mining, and so on. However, the non-differentiability of the ℓ1-norm causes more challenges especially in large problems encountered in many practical applications. This study proposes, analyzes, and tests a Barzilai-Borwein gradient algorithm. At each iteration, the generated search direction demonstrates descent property and can be easily derived by minimizing a local approximal quadratic model and simultaneously taking the favorable structure of the ℓ1-norm. A nonmonotone line search technique is incorporated to find a suitable stepsize along this direction. The algorithm is easily performed, where each iteration requiring the values of the objective function and the gradient of the smooth term. Under some conditions, the proposed algorithm appears globally convergent. The limited experiments using some nonconvex unconstrained problems from the CUTEr library with additive ℓ1-regularization illustrate that the proposed algorithm performs quite satisfactorily. Extensive experiments for ℓ1-regularized least squares problems in compressive sensing verify that our algorithm compares favorably with several state-of-the-art algorithms that have been specifically designed in recent years.
URI: http://hdl.handle.net/10397/30580
ISSN: 0885-7474
DOI: 10.1007/s10915-013-9815-8
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

5
Last Week
0
Last month
0
Citations as of Oct 11, 2017

WEB OF SCIENCETM
Citations

2
Last Week
0
Last month
0
Citations as of Oct 17, 2017

Page view(s)

34
Last Week
2
Last month
Checked on Oct 15, 2017

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.